Texas, 2003

Tornado and Hail in Texas, June 12 to 13, 2003

June 12 to 13, 2003 · NWS FWD · 22 events in 10 counties and zones

16 hail, 5 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 12, 2:40 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 12, 2:40 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU JUN 12 2003

MCS EXPECTED TO FORM NW TX THIS EVENING PROPAGATING SE OVER COLD
POOL...PARALLEL TO STALLING OUTFLOW BOUNDARY.  VERY HEAVY RAIN
POSSIBLE WITH PWATS IN EXCESS OF 2 INCHES JUST SOUTH OF BOUNDARY.
FLASH FLOODING POSSIBLE HOWEVER FLOOD WATCH WILL NOT BE ISSUED AT
THIS TIME.  RAINFALL TOTALS MAY EXCEED 2 INCHES IN PORTIONS OF NORTH
TEXAS BY 12Z FRIDAY.

STRONGER VORT LOBE WILL MOVE IN FRIDAY NIGHT WITH LIKELY POPS MAINLY
AFTER MIDNIGHT RAINFALL AGAIN MAY BE HEAVY WITH ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES BY 12Z SATURDAY.

ROBBINS

DFW   69  88  70  86 /  60  60  60  60
ACT   69  90  70  87 /  40  40  60  60
PRX   69  87  70  84 /  60  60  60  60
DTO   69  88  70  85 /  60  60  60  60
TKI   69  88  70  85 /  60  60  60  60
DAL   69  89  70  86 /  60  60  60  60
TRL   67  89  68  85 /  60  60  60  60
CRS   68  89  69  86 /  60  60  60  60
TPL   69  91  70  87 /  40  40  60  60

.FWD...
TX...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT THURSDAY FOR ZONES
TXC035...TXC093...TXC099...TXC133...TXC143...TXC193...TXC221...
TXC237...TXC281...TXC333...TXC363...TXC367...TXC425...TXC429...
TXC503.
Hazardous weather outlook, Jun 12, 4:15 PM CST, 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
WEST OF A GAINESVILLE...DENTON...TO HILLSBORO LINE.  ACROSS THE
REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS.

ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE CURRENTLY OVER NEW
MEXICO...COUPLED A VERY MOIST AND UNSTABLE AIRMASS... WILL BRING A GOOD
CHANCE OF THUNDERSTORMS TONIGHT.  THUNDERSTORMS SHOULD FORM NEAR THE
DRY LINE IN WEST TEXAS EARLY THIS EVENING.  THESE STORMS WILL MOVE
SOUTHEAST ALONG AN OUTFLOW BOUNDARY AND COULD PRODUCE LARGE HAIL...
STRONG DOWNBURST WINDS...AND VERY HEAVY RAIN.  SOME LOCALIZED
FLOODING WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT
THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT.
LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS
WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM
INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY WEST OF INTERSTATE 35 AND NORTH OF
INTERSTATE 20 EARLY THIS EVENING...AND ACROSS THE REST OF NORTH
TEXAS TONIGHT.

In the hours before

Local storm report, Jun 12, 1:10 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    3 N GRANBURY              TX   TSTM WIND
6/11/03    HOOD                           TREE LIMBS BROKEN. REPORTED
                                          BY SHERIFF OFFICE.

1147 PM    BELLS                     TX   TSTM WIND
6/11/03    GRAYSON                        TREES DOWNED/MOBILE HOME
                                          ROOF DAMAGE. REPORTED BY
                                          CITY OFFICIALS

1150 PM    KAUFMAN                   TX   TSTM WIND
6/11/03    KAUFMAN                        TREE BLOWN DOWN IN KAUFMAN.
                                          RELAYED BY SHERIFF OFFICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 hail, 5 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Navarro

When
June 12, 4:55 PM CST
Where
Navarro County, Frost
Measured
52 kt (60 mph) estimated sustained
Reported by
GOVT OFFICIAL
Coordinates
32.867, -98.467

Trees were blown down by high winds.

Hail, Young

When
June 12, 4:55 PM CST to 5:12 PM CST
Where
Young County, 2 mi E of Olney
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
33.567, -97.850

Quarter to golfball size hail occurred.

Tornado, Young

When
June 12, 4:57 PM CST to 4:59 PM CST
Where
Young County, 4 mi W of Olney
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.300, -96.900

Brief touchdown.

Hail, Young

When
June 12, 4:57 PM CST
Where
Young County, 4 mi W of Olney
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
33.000, -98.667

Thunderstorm Wind, Freestone

When
June 12, 5:42 PM CST
Where
Freestone County, Fairfield
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -97.867

Power lines were blown down by high winds.

Hail, Jack

When
June 12, 5:55 PM CST
Where
Jack County, Jermyn
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.917, -97.650

Thunderstorm Wind, Falls

When
June 12, 5:55 PM CST
Where
Falls County, Marlin
Measured
61 kt (70 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.683, -96.500

Thunderstorm Wind, Limestone

When
June 12, 5:55 PM CST
Where
Limestone County, Mexia
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.933, -98.300

Several trees were blown down by high winds.

Thunderstorm Wind, Leon

When
June 12, 6:30 PM CST
Where
Leon County, Normangee
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.267, -98.383

Trees were blown down by high winds.

Hail, Young

When
June 12, 6:42 PM CST
Where
Young County, Newcastle
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -96.817

Hail, Young

When
June 12, 6:42 PM CST
Where
Young County, Newcastle
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.567, -97.850

Hail, Young

When
June 12, 6:44 PM CST
Where
Young County, 2 mi S of Newcastle
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.983, -97.867

Hail, Young

When
June 12, 7:10 PM CST
Where
Young County, South Bend
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -98.733

Hail, Young

When
June 12, 7:10 PM CST
Where
Young County, South Bend
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.933, -98.250

Hail, Palo Pinto

When
June 12, 7:48 PM CST
Where
Palo Pinto County, 3 mi W of Graford
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.200, -98.750

Hail, Palo Pinto

When
June 12, 7:48 PM CST
Where
Palo Pinto County, Graford
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -98.833

Hail, Palo Pinto

When
June 12, 8:00 PM CST
Where
Palo Pinto County, 3 mi SE of Possum Kingdom Lake
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.200, -98.750

Hail, Bosque

When
June 12, 8:55 PM CST
Where
Bosque County, Iredell
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
31.033, -96.117

Hail, Bosque

When
June 12, 9:55 PM CST
Where
Bosque County, Iredell
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -98.833

Hail, Bosque

When
June 12, 11:10 PM CST
Where
Bosque County, Meridian
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.167, -98.750

Hail, Montague

When
June 13, 12:50 AM CST
Where
Montague County, Bowie
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.717, -96.167

Hail, Montague

When
June 13, 12:50 AM CST
Where
Montague County, Bowie
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.000, -98.667

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364731, 5365686, 5365687, 5365688, 5365620, 5364730, 5364735, 5365685, 5365618, 5365619, 5365691, 5365690, 5364736, 5365689, 5364733, 5364737, 5365617, 5364732, 5364738, 5365616, 5364734, 5364739.